Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 14, 2004, 4:05 PM EDT for Towns County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 14, 2004, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Towns County, GA
The radar
The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 142005 SVRATL GAC281-142030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOWNS COUNTY IN NORTHEAST GEORGIA * UNTIL 430 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRESLEY...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HIAWASSEE AND PRESLEY. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3502 8376 3486 8381 3476 8367 3493 8354 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:15 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 14, 3:15 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT WED JUL 14 2004 .SHORT TERM... ATMOSPHERE ACROSS FORECAST AREA RELATIVELY DRY COMPARED TO SURROUNDING STATES. CONVECTION THIS MORNING STABILIZED THE ATMOSPHERE ACROSS THE FORECAST AREA...AND EVEN WITH GOOD HEATING THIS AFTERNOON MOISTURE HAS BEEN SLOW TO RETURN. DEWPOINTS ACROSS THE AREA ARE IN THE MID 60S TO LOWER 70S...WHILE AREAS TO OUR NORTH...SOUTH AND WEST ARE ALREADY IN THE MID 70S MOST PLACES. ATMOSPHERE HAS DESTABILIZED ENOUGH THAT ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR REACHING SEVERE LIMITS. SPC HAS ISSUED A WATCH BOX FOR NORTHWEST GEORGIA AS STORMS ARE EXPECTED TO DEVELOP ALONG BOUNDARY OVER SOUTHEAST TENNESSEE. THESE STORMS ARE EXPECTED TO MOVE SOUTH...WITH BEST CHANCE OF THUNDERSTORMS...SOME OF THEM SEVERE...ACROSS WESTERN PORTIONS OF FORECAST AREA THROUGH EARLY THIS EVENING. MODELS INDICATING FRONT WILL PUSH THROUGH FORECAST AREA BY THURSDAY AFTERNOON...ALTHOUGH DEVIATE AS FAR AS EXACT TIMING. WITH DRIER AIR FILTERING ACROSS NORTHERN PORTIONS BEHIND FRONT...MUCH OF CONVECTION WILL BE CONFINED TO SOUTHERN PORTIONS OF FORECAST AREA TOMORROW. CONTINUE TO BELIEVE CONVECTION WILL BE ISOLATED. WILL CONTINUE DRY FORECAST INTO THE BEGINNING OF WEEKEND. .LONG TERM... CONVECTION WILL BECOME MORE DIURNALLY DRIVEN BY THE END OF WEEKEND INTO EARLY NEXT WEEK AS SEVERAL SHORTWAVES WILL APPROACH THE FORECAST AREA. GFS HAS DIFFICULTIES WITH EXACT TIMING OF FEATURES AND WILL CONTINUE TO BROADBRUSH LOW CHANCE POPS MAINLY IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 92 70 88 / 30 10 10 10 ATHENS 71 93 69 91 / 30 10 10 10 GAINESVILLE 68 90 69 88 / 30 10 10 10 ROME 70 92 68 92 / 30 10 10 10 COLUMBUS 75 97 71 92 / 30 20 10 10 MACON 76 95 70 92 / 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 12
Hazardous weather outlook, Jul 14, 6:00 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT WED JUL 14 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... .SYNOPSIS... A COLD FRONT MOVING SOUTH ACROSS THE TENNESSEE VALLEY IS EXPECTED TO REACH EXTREME NORTH GEORGIA LATE TODAY...THEN MOVE TO NEAR AN ATLANTA TO ATHENS LINE BY MIDNIGHT. THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT AS IT MOVES ACROSS THE AREA TODAY AND TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN IS ALSO LIKELY. .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS A COLD FRONT MOVES SOUTHWARD FROM THE TENNESSEE VALLEY. WITH CAPES EXPECTED TO INCREASE INTO THE 2000 TO 3000 RANGE...LIFTED INDICES OF -3 TO -7 AND AND A LOW LEVEL JET EXPECTED TO MOVE ACROSS THE AREA...A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. THE BEST TIME FOR THUNDERSTORMS DEVELOPMENT WILL BE FROM 3 PM TO MIDNIGHT PM. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 14, 1:45 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EDT WED JUL 14 2004 GAZ009-016-024-027-038-039-141900- BANKS-MADISON-OGLETHORPE-TOWNS-WHITE-WILKES- 145 PM EDT WED JUL 14 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 629 HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 629 THAT WAS IN EFFECT FOR... TOWNS...WHITE...BANKS...MADISON...OGLETHORPE AND WILKES COUNTIES HAS BEEN CANCELLED.
Special weather statement, Jul 14, 3:40 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT WED JUL 14 2004 GAZ001-002-142015- 340 PM EDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 415 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF WILDWOOD...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE STORMS HAVE WEAKENED SLIGHTLY BUT IF THEY REDEVELOP...A SEVERE THUNDERSTORM WARNING MAY BE NECESSARY. FOR THIS AREA. STAY TUNED TO THIS STATION FOR FURTHER IMPORTANT UPDATES.
Special weather statement, Jul 14, 3:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT WED JUL 14 2004 GAZ006-008-142030- 343 PM EDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN UNION AND FANNIN COUNTIES UNTIL 430 PM EDT... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COPPERHILL...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS OR EVEN WELL AHEAD OF THE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 430 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:51 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 24 min |
| Jul 14, 12:11 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 49 min |
| Jul 14, 12:18 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 27 min |
| Jul 14, 12:55 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Gilmer, Gordon | 50 min |
| Jul 14, 12:59 AM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 46 min |
| Jul 14, 1:03 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 27 min |
| Jul 14, 1:14 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 46 min |
| Jul 14, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 45 min |
| Jul 14, 1:37 AM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding, Polk | 38 min |
| Jul 14, 1:55 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 35 min |
| Jul 14, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 36 min |
| Jul 14, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 40 min |
| Jul 14, 4:28 PM EDT | Tornado Warning | FFC | Fannin | 47 min |
| Jul 14, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 33 min |
| Jul 14, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 26 min |
| Jul 14, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 46 min |
| Jul 14, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union | 42 min |
| Jul 14, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 51 min |
| Jul 14, 5:26 PM EDT | Flash Flood Warning | FFC | Fannin | 3 hr |
| Jul 14, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 41 min |
| Jul 14, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 32 min |
| Jul 14, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 29 min |
| Jul 14, 5:52 PM EDT | Tornado Warning | FFC | Pickens | 23 min |
| Jul 14, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 49 min |
| Jul 14, 5:59 PM EDT | Tornado Warning | FFC | Cherokee | 46 min |
| Jul 14, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Jackson | 64 min |
| Jul 14, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 23 min |
| Jul 14, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 47 min |
| Jul 14, 6:39 PM EDT | Tornado Warning | FFC | Cherokee, Fulton | 36 min |
| Jul 14, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 28 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Oconee, Walton | 51 min |
| Jul 14, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 41 min |
| Jul 14, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Jul 14, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 63 min |
| Jul 14, 7:14 PM EDT | Tornado Warning | FFC | Fulton | 31 min |
| Jul 14, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Jul 14, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 62 min |
| Jul 14, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 29 min |
| Jul 14, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 46 min |
| Jul 14, 7:49 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.